Write a review

Experienced Major Side Effects and I Am Not a First Time User

I have rec'd botox for my forehead for the...

I have rec'd botox for my forehead for the last 8 years on and off, roughly 15 times in my life.. I have never had a problem with side effects. I never even really worried about them. For the most part, I liked my physical result, not loved but liked enough to keep doing it..

This time, I had it done at the same highly reputable dermatologists office, only had 25 units and 4-5 days later experienced horrific side effects. It began with severe chills, intense nausea, 100.4 fever, couldnt eat, was very sensitive to light,was weak and my joints ached badly.. I am NEVER sick. I had no stuffy nose, clogged nose or other guarenteed flu/cold symptoms but I felt like I had a cross between the flu and food poisoing without the vomiting. I was in bed for 3 days. My vision felt just off. Basically I couldnt function, my heart felt like it was racing too. All I could do is lay in a dark room.

I didnt even know this was a possible side effect but I went on Allergans website and there it was all the side effects I was experiencing were listed as possible side effects.. I called the manufacturer and they confirmed these are expected to be temporary side effects that they expect to last no longer then a week and they dont expect the side effects will last the duration of the botox.. There is NO way I could function, go to work or take care of my family if I had stayed like that.. I have to much to lose, luckily most of my symptoms besides the lingering head ache that seems to last forever got better.

I am just writing this just for those who might be on the fence..I will NEVER get botox again.. I'd rather have a wrinkle.

Was this review helpful? 1 other found this helpful

Comments (10)

I had my Dysport May 22 and I had half my face fall and had a crooked smile. I have been using the cell food drops, using an infared heat lamp, using soaps and creams for detox programs. I am also taking lots of fish oil pills too. I have been exercising alot and am constantly using my muscles in my face and am happy to say I look so much better, I feel almost normal. I am going to start Carolyns facial fitness. I used botox for the last 6 years with no problems until this time and it was devastating I wanted to crawl in bed and not come out, I had lots of anxiety attacks. I feel for anyone that this happens to it is not fun and takes a toll on every aspect of your life. hugs
  • Reply
welcome to our unhappy little club, there are loads of people on here who have been happy users of Botox for an extended period and then are slammed by the unexpected and often unexplained side effects? the two most discussed threads on here have details of detox diets etc which may help eliminate the toxin more quickly and reduce the severity of your symptoms. please feel free to join or comment on the other threads where you will get advice and support. it's difficult for those who have not experienced the negative effects to truly understand what it can do to your body / spirit .. a forum like this one is invaluable in your recovery...and you can discuss everything in a supportive confidential environment. i wish you a very speedy recovery.
  • Reply
What are some of the detox options? I have had sever side effects after my first time being injected. I have been eating a diet high in antioxidants (garlic, walnuts, berries, cinnamon, etc.) Any help would be appreciated, thanks
  • Reply
it's been said that botox detox has to be treated like heavy metal poisoning or similar... there are a couple of products mentioned on the two most discussed threads - but i haven't used anything specific so can't speak from experience. i am doing oil pulling with conconut oil to detox but just trying to eat healthily. but a lot of people 'swear off' antioxidants for botox recovery. more details on the 'botox ruined my face' and 'cheek pstosis' threads.
  • Reply
Kinda freaks me out that someone who has had multiple injections over the years could all of a sudden have a horrible reaction. I have to sign a paper each time that list all the side affects-all the ones on the Allergen website-I always thought what a waste of time-now I now it is because at anytime you can have an adverse reaction to this stuff and they need to cover themseleves each time they do a procedure. I hope if anyone ask you that you don't lie and make up stuff but tell them you had Botox and are suffering because of it. Oh, did any medication change that may have led to this-certainly hope you are feeling better.
  • Reply
The minute you post your "before" surgical photos on your site describing your surgery -- and you say you don't want to post those photos even to a bunch of complete STRANGERS -- is the day I will start revealing the highly embarrasing fact to my friends and colleagues (in a job I worked so hard to earn and to become respected in) that, yes, my face is ruined by botox.
  • Reply
And yes, butterfly, I am one of those unlucky ones who got botox for eight years and then WHAM. RUINED face, even six months post-injection.
  • Reply
Week two since my injections for me come tomorrow. Just like you, I was healthy, fine before I was injected (for the first time) and almost immediately afterward, my nightmare began. Some Doctor's on this site will try and convince you that it is a coincidence that you got sick after you received Botox, but don't listen. I ended up in the ER twice and one of the ER docs told me that your body can build up a sensitivity to the Botox, so although you seemed fine after previous injections, your body can only handle so much after awhile, and wont be able to tolerate it. This was my first and last time getting Botox. It was like I had an allergic reaction at first and then the toxin spread through my body and is causing havoc. I still am suffering from bad anxiety that comes and goes, a weird pulse rate, numbness, dry mouth, muscle weakness and fatigue. Getting Botox was the biggest mistake of my life and now I am suffering horribly.
  • Reply
I have had all the symptoms you have. I also had to go to the er. I am very scared. My right eye twitches constantly and I feel that vision has been effected. I have weird shock waves through my body. Panic attacks. I was injected 10 days ago. Does the symptoms get better and when?
  • Reply
Hi, I am sorry you are experiencing a bad reaction to the Botox. Please know you are not alone. The symptoms will get better when the botox leaves your system. This is when your wrinkles return. For me, it was around 7 months. The twitching could be muscle spasms since the botox paralyzes the muscle in order to work. I recommend a antioxidant rich diet and if you have bad anxiety like I did, and still do, seek help for that. It was a horrible, scary time for me, and getting all the help you can until you are better is crucial. You will get better, unfortunately you have to ride the wave until it passes.
  • Reply